Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 25, 2020, 7:24 PM CDT for Duval County, Jim Wells County, Kleberg County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 25, 2020, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
297
WFUS54 KCRP 260024
TORCRP
TXC131-249-273-260115-
/O.NEW.KCRP.TO.W.0010.200726T0024Z-200726T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
724 PM CDT Sat Jul 25 2020
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Southeastern Duval County in south central Texas...
Southwestern Jim Wells County in south central Texas...
Northwestern Kleberg County in south central Texas...
* Until 815 PM CDT.
* At 722 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Palito Blanco, or 10 miles north
of Premont, moving southwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Premont around 735 PM CDT.
Cruz Calle and Rios around 740 PM CDT.
Concepcion around 745 PM CDT.
Ramirez around 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
2736 9857 2743 9859 2763 9802 2746 9789
2726 9820
TIME...MOT...LOC 0022Z 058DEG 41KT 2750 9807
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TC1 follow-up statement
166
WWUS54 KCRP 260045
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
745 PM CDT Sat Jul 25 2020
TXC131-249-273-260115-
/O.CON.KCRP.TO.W.0010.000000T0000Z-200726T0115Z/
Duval TX-Jim Wells TX-Kleberg TX-
745 PM CDT Sat Jul 25 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN DUVAL...SOUTHWESTERN JIM WELLS AND NORTHWESTERN KLEBERG
COUNTIES...
At 744 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Cruz Calle, or 11 miles west of Premont, moving
southwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ramirez around 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2727 9852 2734 9852 2734 9855 2736 9856
2736 9857 2743 9859 2763 9802 2746 9789
2726 9820
TIME...MOT...LOC 0044Z 058DEG 41KT 2736 9832
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 25, 4:29 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 25, 4:29 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
429 PM CDT Sat Jul 25 2020
.DISCUSSION...
We have finally come to the point where we can discuss the
landfall of Hurricane Hanna. Hurricane Hanna is expected to make
landfall just south of our area by later this afternoon/evening.
Winds have been persistently tropical storm force for areas south
of Port Aransas, with areas north gusting to tropical storm force.
We expect that this trend will continue through the next several
hours before conditions weaken across our area. The southern tier
of counties should expect their winds to increase through the
night at the cyclone tracks to the west as it slowly weakens.
Storm surge has been, as always, a dangerous threat in this
tropical cyclone. Numerous reports of damage have been made. At
this time, we have limited the storm surge values north of Port
Aransas to 2 to 4 feet, with areas south having 4 to 6 feet. Bob
Hall Pier has borne much of the brunt of the storm surge, with
values reaching around 5.5 feet. The pier itself appears to have
suffered significant damage and will continue to take a few more
hours of abuse.
Deep tropical moisture will remain in place through Sunday and
Sunday night, leading to some torrential rainfall. Rainfall totals
across the area are expected to be 5 to 10 inches, with some
location getting up to 15 inches of rainfall through Sunday night.
Flash flooding is possible through Sunday evening. As Hurricane
Hanna continues the trek inland, rain chances will gradually
diminish. With the continued moisture, chance PoPs will remain in
place through mid- week as a ridge north of the area shunts mid
level shortwaves south over our area. by mid-week, the upper level
ridge will break down, allowing a weak trough to push across the
central US and release the deep moisture that is trapped over the
area.
&&
.MARINE...
Hurricane Hanna is approximately 70 miles south of Corpus Christi
moving west-southwest at around 8 knots. A Hurricane Warning is
in effect for the Bays, Waterways, and Offshore waters south of
Port Aransas and a Tropical Storm Warning is in effect for all
water north of Port Aransas. Tropical storm to hurricane
conditions are expected to continue through tonight. Numerous
showers and thunderstorms are expected tonight as Hurricane Hanna
approaches and moves through the area. Coverage will decrease to
scattered Sunday night into Monday with a chance of showers and
thunderstorms continuing through mid-week. A weak to moderate east
to southeasterly flow will develop Sunday night through Thursday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 85 77 87 76 / 100 80 60 50 30
Victoria 76 87 75 88 75 / 80 80 60 70 30
Laredo 76 86 76 86 75 / 90 90 70 80 40
Alice 76 85 75 88 74 / 100 80 60 60 30
Rockport 80 88 79 88 79 / 90 80 70 60 40
Cotulla 76 88 75 90 75 / 80 80 50 60 20
Kingsville 76 85 76 87 75 / 100 80 60 50 40
Navy Corpus 79 86 79 87 79 / 100 80 60 50 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas
Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Refugio...Duval...Goliad...Inland
Calhoun...Inland Refugio...Live Oak...Victoria.
Hurricane Warning For the following zones: Coastal Kleberg...
Coastal Nueces...Coastal San Patricio...Inland Kleberg...
Inland Nueces...Inland San Patricio...Jim Wells...Kleberg
Islands...Nueces Islands.
Flash Flood Watch through Sunday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...Tropical Storm Warning For the following zones: Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Waters from Baffin
Bay to Port Aransas from 20 to 60 NM.
&&
LS/77...SHORT TERM
LS/77...LONG TERMHazardous weather outlook, Jul 25, 5:59 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 559 AM CDT Sat Jul 25 2020 TXZ229>234-239>247-342>347-442-443-447-261100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous Rip Currents are expected today and tonight along Gulf-facing beaches. Scattered to numerous thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous rip currents along Gulf facing Beaches may continue into Sunday. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-261100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Hurricane Warning remains in effect for all of the Middle Texas Coastal Waters. Scattered to numerous thunderstorms will occur today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Hurricane Warning is in effect for all of the Middle Texas Coastal Waters through Sunday afternoon. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 25, 1:49 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
149 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM STORM SURGE 4 WNW CORPUS CHRISTI 27.73N 97.36W
07/25/2020 NUECES TX PUBLIC
SNAPCHAT POST OF FLOODING DUE TO STORM SURGE
NEAR SWANTER PARK ON OCEAN DR.
&&
EMFLocal storm report, Jul 25, 2:53 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO 6 SSW WOODSBORO 28.16N 97.35W
07/25/2020 REFUGIO TX EMERGENCY MNGR
TORNADO REPORTED BETWEEN SINTON AND REFUGIO.
LOCATION ESTIMATED BY RADAR.
&&
EMFLocal storm report, Jul 25, 3:23 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM STORM SURGE 1 S FULTON 28.06N 97.03W
07/25/2020 ARANSAS TX LAW ENFORCEMENT
ROCKPORT POLICE REPORTS HIGH WATER AND
DEBRIS ON FULTON BEACH ROAD.
&&
EMFLocal storm report, Jul 25, 3:31 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM STORM SURGE 7 SE FLOUR BLUFF 27.59N 97.22W
07/25/2020 NUECES TX PUBLIC
WEBCAM SHOWS THE T-HEADS ON BOB HALL PIER
COMPLETELY GONE.
&&
EMFLocal storm report, Jul 25, 3:39 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM STORM SURGE 7 SE FLOUR BLUFF 27.60N 97.21W
07/25/2020 NUECES TX PUBLIC
VIDEO REPORT OF SAND BERM BLOCKING THE GULF
ON ACCESS ROAD 4 GETTING WASHED AWAY,
ALLOWING FOR WATER TO POUR DOWN ONTO THE
ROAD.
&&
EMFLocal storm report, Jul 25, 6:00 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM STORM SURGE 6 SW PORTLAND 27.81N 97.39W
07/25/2020 NUECES TX BROADCAST MEDIA
PICTURES OF WATER LEVELS DUE TO STORM SURGE
REACHING BASE OF ART MUSEUM.
&&
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:08 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 37 min |
| Jul 25, 7:54 PM CDT | Tornado Warning | CRP | San Patricio | 36 min |
| Jul 25, 8:26 PM CDT | River Flood Warning | CRP | Nueces | 15 hr |
| Jul 25, 9:10 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 35 min |
| Jul 25, 9:15 PM CDT | Tornado Warning | CRP | Bee, Jim Wells, San Patricio | 30 min |
| Jul 25, 9:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jul 25, 9:30 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 30 min |
| Jul 25, 9:49 PM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 26 min |
| Jul 25, 10:12 PM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 33 min |
| Jul 25, 10:31 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 25, 10:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 48 min |
| Jul 25, 11:14 PM CDT | Special Marine Warning | CRP | 46 min | |
| Jul 25, 11:55 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 35 min |
| Jul 26, 1:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Jul 26, 4:35 AM CDT | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 7 hr |
| Jul 26, 4:45 AM CDT | Coastal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 13 hr |
| Jul 26, 4:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Jul 26, 4:49 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| Jul 26, 8:38 AM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 22 min |
| Jul 26, 9:02 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| Jul 26, 10:38 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 22 min |
| Jul 26, 11:00 AM CDT | Tornado Warning | CRP | Duval | 15 min |
| Jul 26, 12:29 PM CDT | Tornado Warning | CRP | Jim Wells | 31 min |
| Jul 26, 12:39 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 36 min |
| Jul 26, 1:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jul 26, 1:16 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 29 min |
| Jul 26, 1:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 33 min |
| Jul 26, 3:03 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 21 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.